It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: Paxil...this board has me TERRIFIED!!!!!!! (FOR ALL TO READ FOR QUICK FIXES ON THE IDEA OF LOSING SEX DRIVE FROM TAKING ANTIDEPRESSANTS)

Re: Paxil...this board has me TERRIFIED!!!!!!! (FOR ALL TO READ FOR QUICK FIXES ON THE IDEA OF LOSING SEX DRIVE FROM TAKING ANTIDEPRESSANTS)

[ Back to Messages ]

Message

Posted by Tina on September 05, 2000 at 05:49:37:

In Reply to: Paxil...this board has me TERRIFIED!!!!!!! posted by Mel on August 31, 2000 at 14:21:16:

: I just took my first dose of paxil.It has taken a long time for me to go and seek help and admit that I may have a problem with anxiety... My fear was (and is) having to take medications which may make life even more difficult. The fear of finding out that there may not be that "magic" medicine is scary in it's own right. Having now made this commitment is exciting. However,after reading many of the comments on this board, I'm not so sure. I cannot afford to have a lessend sex drive (i sometimes need all i can get..my poor hubby) and I surely can't afford any gaining of weight. Please, some feedback would be great. I actually read in a medical book that decreased appetite was common. hmmm.... well, thanks .

Hun, I have been on Paxil now for over a yr, and I am so glad that I am on it. Yes, my sex drive is gone, and I have gained about 10 lbs, but think of it like this. Can you live another day with the added stress and anxiety in your life??!! I know that I couldn't! I had small things over whelming me, and I couldn't sleep at night. The reason that Paxil (as well as most antidepressants) make you gain weight is b/c you have to eat something to take them, and if you take them at night (like most are to be taken) then you will naturally gain weight. Afterall, you are eating and then going to sleep. It is ok, once your level of Paxil is ok with your body, you can change the time that you take them, and take them like when you get up(some DRs advise this) and you will not be sleeping with all of those extra calories sitting in your belly right at bedtime) also, the sexual thing, Well, I can not help that part for you, it is true. My sex drive has diminished quite a bit, but, Remember all of those times when you didn't want to have sex, b/c of things that were on your mind, and you couldn't "get in the mood"????? well, that will be gone now, and if you set a time for youself and your hubby to have "quiet" time, and have a special plan worked out, that will all be ok as well!! OK, such as, say.......on Wednesday night this week, you are going to put the kids to bed early(if there are kids that are in the house) and you are going to tkae a hot shower together with only candles lit in the bathroom. Make things exciting for you, and although at first thought, you will not always "be in the mood" you will within 5-10 seconds of this intimate moment!!! I may not be able to answer every question, and have a solution to all of the quirks to anti-depressants, but I have learned that you have to work with what you have, and sanity is one thing that you will have back. and you have to ask yourself...which is better, spending 24 hours a day sane, or 15 minutes sexually stimulated??!! Good luck, and God Bless!!!!!


Follow Ups




All times are GMT -7. The time now is 03:24 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!